Badges (1)

About

Member has chosen to not make this information public.

Pages

Member not yet following any Pages.

Posts (2)

Apr 6, 2016 · New to Epilepsy!! in Epilepsy & Seizures

Hi Ellen,

The seizures from Topiramate began gradually, starting out as absence seizures…short periods of staring into space and sort of “tuning out”. As the dose of Topiramate was increased, they progressed to include an initial feeling of dread or fear, and then jerking and stiffening movements of my arms, legs and entire body, with some strange eye moments. This was all observed by my husband. I was aware of most of what was occurring and I never did lose consciousness, but my husband says there were moments when I would seem to “not be there” and would not respond when he asked questions. All this occurred over a couple of weeks. When I reported the episodes to my neurologist, he told me they were migraine seizures. I was hospitalized on an emergency admit by my neurologist to be monitored by EEG to try to catch one of the seizure episodes, but by that time I had discontinued the Topiramate and did not have another episode, so I am convinced they were caused by the medication. I had the same experience with Lamotrigine a few months later, but discontinued it after I had one seizure episode.

Mar 19, 2016 · New to Epilepsy!! in Epilepsy & Seizures

I have migraines, up to 15 per month. Both Topamax and Lamictal (Lamotrigine) caused me to have seizures. Never experienced seizures in my life, but after increasing the anti seizure medications above 100 mg. per day, I developed seizures, up to 3 a day, lasting 10-15 minutes. My neurologist said he had never had a patient with this is reaction to Topamax. Seizures stopped within 2 days of discontinuing meds. After discontinuing Topamax, migraines increases to chronic, daily. I now take 240 mg. of Verapamil and 30 mg nortriptyline. Migraines have improved to 10-15 a month, and much less severe.